Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 384, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 16, 2005, 9:41 PM CDT for Bottineau County, North Dakota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2005, 9:41 PM CDT (02:41 UTC)
- Expired
- Sep 16, 2005, 10:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Bottineau County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1005 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2382 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 170243
SVRBIS
NDC009-170345-
/O.NEW.KBIS.SV.W.0384.050917T0241Z-050917T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
941 PM CDT FRI SEP 16 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA
* UNTIL 1045 PM CDT
* AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15
MILES NORTHEAST OF BOTTINEAU TO 30 MILES WEST OF BOTTINEAU...AND
MOVING EAST AT 5 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEWBURG AND ECKMAN BY 1000 PM CDT
VERY HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE
ON A FLOODED ROADWAY.
LAT...LON 4900 10019 4870 10025 4864 10034 4864 10113
4874 10124 4900 10050
$$
JC2 follow-up statements
000
WWUS53 KBIS 170319
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT FRI SEP 16 2005
NDC009-170345-
/O.CON.KBIS.SV.W.0384.000000T0000Z-050917T0345Z/
BOTTINEAU ND-
1019 PM CDT FRI SEP 16 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM CDT FOR
BOTTINEAU COUNTY...
AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR KRAMER...OR ABOUT 15 MILES WEST OF
BOTTINEAU...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GARDENA...BOTTINEAU AND 9 MILES SOUTH OF CARBURY AROUND 1045 PM CDT
VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4900 10019 4870 10025 4864 10034 4864 10113
4874 10124 4900 10050
$$
JC000
WWUS53 KBIS 170348
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1048 PM CDT FRI SEP 16 2005
NDC009-170358-
/O.EXP.KBIS.SV.W.0384.000000T0000Z-050917T0345Z/
BOTTINEAU ND-
1048 PM CDT FRI SEP 16 2005
...THE SEVERE THUNDERSTORM WARNING FOR BOTTINEAU COUNTY EXPIRED AT
1045 PM CDT...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
LAT...LON 4900 10019 4870 10025 4864 10034 4864 10113
4874 10124 4900 10050
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 2:50 PM CDT, 6 hours 51 minutes earlier.
Area forecast discussion, Sep 16, 2:50 PM CDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT FRI SEP 16 2005 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. A QUASI STATIONARY 500 MB LOW WILL REMAIN OVER THE PACIFIC NORTHWEST THROUGH SATURDAY NIGHT. EAST OF THE LOW...A SERIES OF SHORT WAVES WILL SPEED EAST IN LOW AMPLITUDE FLOW. MEANWHILE AT THE SURFACE... A WARM FRONT EXTENDS NORTHEAST FROM A LOW PRESSURE CENTER IN THE WESTERN DAKOTAS. THIS FEATURE MAY GENERATE A FEW STRONG THUNDERSTORMS TONIGHT WITH HAIL THAT MAY APPROACH SEVERE LIMITS. THE FRONTAL SYSTEM WILL MOVE EAST OUT OF THE CWA SATURDAY EVENING AS THE WESTERN UPPER LOW CROSSES THE ROCKIES. THE CHANCE OF THUNDERSTORMS WILL THEN CHANGE TO SHOWERS. DRY WEATHER SHOULD COMMENCE SUNDAY EVENING AS THE MAIN UPPER TROUGH PASSES. THE GFS THEN SHOWS DRY ZONAL FLOW THROUGH MONDAY NIGHT. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT. UPPER LEVEL FLOW NOW FORECAST TO BE NEARLY ZONAL TUESDAY THROUGH THURSDAY WITH THE NEW 12Z GFS DEVELOPING A STRONG UPPER LEVEL SHORT WAVE OVER WESTERN MONTANA BY FRIDAY AFTERNOON. WILL KEEP A SLIGHT CHANCE OF SHOWERS IN THE NORTH CENTRAL WEDNESDAY NIGHT AND THURSDAY MORNING AS A WEAK SHORT WAVE MOVES THROUGH THE FLOW. WITH CURRENT 12Z GFS CHANCE OF PCPN LOOKS BETTER THURSDAY NIGHT AND FRIDAY...BUT CONSIDERING THE CHANGE FROM EARLIER RUNS WILL WAIT TO SEE IF LATER RUNS ARE CONSISTENT WITH CHANGE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && LM/TSW
Hazardous weather outlook, Sep 16, 4:07 AM CDT, 17 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 407 AM CDT FRI SEP 16 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-170915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 407 AM CDT FRI SEP 16 2005 /307 AM MDT FRI SEP 16 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
In the hours before
Local storm report, Sep 16, 7:39 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
739 PM CDT FRI SEP 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL GARRISON 47.65N 101.42W
09/16/2005 0.75 INCH MCLEAN ND LAW ENFORCEMENT
STARTED AT 730 CDT AND WAS STILL FALLING
&&
JCLocal storm report, Sep 16, 8:51 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
851 PM CDT FRI SEP 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL 9 N BOTTINEAU 48.96N 100.44W
09/16/2005 1.00 INCH BOTTINEAU ND BROADCAST MEDIA
&&
HWETZELLocal storm report, Sep 16, 9:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
908 PM CDT FRI SEP 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM HAIL 9 N BOTTINEAU 48.96N 100.44W
09/16/2005 1.25 INCH BOTTINEAU ND BROADCAST MEDIA
HAIL WAS OCCURING AT LAKE METIGOSHE FOR 20 MINUTES UP TO
TIME REPORTED
&&
JCLocal storm report, Sep 16, 9:09 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
909 PM CDT FRI SEP 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL MINOT 48.23N 101.30W
09/16/2005 0.88 INCH WARD ND LAW ENFORCEMENT
HAIL WAS STILL FALLING AT REPORTED TIME
&&
JCLocal storm report, Sep 16, 9:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
916 PM CDT FRI SEP 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL MINOT 48.23N 101.30W
09/16/2005 0.75 INCH WARD ND LAW ENFORCEMENT
&&
HWETZELThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:22 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 53 min |
| Sep 16, 8:14 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 22 min |
| Sep 16, 8:35 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 55 min |
| Sep 16, 8:46 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 59 min |
| Sep 16, 9:00 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 60 min |
| Sep 16, 10:42 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 48 min |
| Sep 16, 11:02 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 58 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.